Trying to come off hydromorph

I was told to Come off my hydro morph and increase my gabapenton but I am struggling with it. Does anyone have any tricks to feel better. Is there any food I can eat or anything. How fast should I be coming off. I was taking 12mg morning and night plus 4 mg quick acting 4-6 times a day .

Any thoughts or ideas to help me.

I have CRPS ....

6 Replies

oldestnewest
  • Hi Chawner, i haven't taken this drug myself but with most meds you have to reduce a little at a time every 4-5 days. So in other words stop one tablet a day for 4 days then stop another one for the next 4 days and so on. Each time you stop a tablet, start taking your gabapentin instead until your on the daily dose of gabapentin required. Wright it all down to keep a track of it. You will get side effects so if the side effects are too bad to cope with you need to reduce your meds slower, for example every 7-10 days or so. If your not sure what your doing you need to go back to your GP. I am so fed up with GPs assuming everyone knows this. Maybe make your first reduced one around lunchtime. Good luck and remember that there is no such thing as total pain relief. I hope this helps.

  • Thank you that was very helpful . I did mean to right it down but I did t and now I will. With having CRPS I no I won't be pain free but I am Hoping that I don't want to sleep all the time and get back to doing things again.

    Thanks agai. For your help.

  • I have CRPS as well and I got a prescription for nausea to take when I was cutting back on the Oxycodone. I also ate a lot of dry toast and took an antihistamine to help with the itching. I use a TENS unit and heat during the day to help with the pain. I take Gabapentin in the am and pm, but still take Oxycodone at night so I can sleep. Once in awhile I have to still take an Oxycodone during the day. Good luck making the change.

  • Can I ask what your taking for pain now

  • Wow you still take Oxy, it's not available in Canada now. What dose of gabapenton are you taking,

  • Ohh dear, I was also suffering from the same situation as yours but considering teh advice of lowlife, now feeling quite well.

You may also like...